MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888233213
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, left groin catheter with pig-tail was in place and actively being used for cvvhd (cvvhd (continuous veno-venous hemodialysis) with levophed, kvo/ivf (keep vein open/intravenous fluid) bolus infusing via a 1-stop-cock set-up.The patient's catheter was usually visible to infusion rn (registered nurse) while treatment was running however, this particular day, md (medical doctor) was placing a l-radial-aline- (left radial arterial line) and during the procedure, the md's sterile field was placed in such a way, that the patient's catheter was no longer visible for assessment.During crrt treatment, patient¿s bp (blood pressure) was trending down, this was not alarming to them (caregivers), as, patient bps trends had been consistently labile.Subsequently, the patient received an lr (lactated ringer) bolus and his pressor requirement was markedly increased.At the end of the crrt treatment, as the md cleared his sterile field, there was a large collection of blood and fluids noted on the peri-pad beneath the patient.Upon further assessment, the end of the pigtail had broken off the catheter itself.The pigtail lumen was completely separated from the tubing.A standard luer lock adapter had been attached to the pigtail and no report of an issue with the adapter prior to the incident.The femoral insertion site was cleansed with chlorhexidine prior to insertion per their policy.Chlorhexidine was the cleaning agent used during insertion.As the packaging had been discarded at the time it was inserted, the lot number of the catheter was unspecified and they could not answer if the item number was 8888233213 with 100% assurity, the catheter they had in stock on the unit was 8888233213.Per insertion documentation, the catheter was indeed a 12fr 20cm catheter.The line was immediately clamped with a needle-driver which was at the bedside.The amount of blood/fluids in the bed was un-quantifiable thus, the patient¿s i/o (intake and output) were not able to be rectified as result to the event.The patient's pressors/vasopressive medication had to be aggressively titrated/increased after being connected to his lij (left internal jugular) tlc (triple lumen catheter) (already in place).Fluid boluses were given.Per mds, the crrt was stopped emergently to allow a new catheter to be inserted however, the line replacement did not happen for some time and the patient endured an un-necessary break/delay in his crrt regimen.The catheter was not repaired as it was not able to be repaired.A new line (of the same brand) was placed at rij (right internal jugular), and ultimately, patient also received rbc (red blood cell) transfusion.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, left groin catheter with pig-tail was in place and actively being used for cvvhd (cvvhd (continuous veno-venous hemodialysis) with levophed, kvo/ivf (keep vein open/intravenous fluid) bolus infusing via a 1-stop-cock set-up.The patient's catheter was usually visible to infusion rn (registered nurse) while treatment was running however, this particular day, md (medical doctor) was placing a l-radial-aline- (left radial arterial line) and during the procedure, the md's sterile field was placed in such a way, that the patient's catheter was no longer visible for assessment.During crrt treatment, patient¿s bp (blood pressure) was trending down, this was not alarming to them (caregivers), as, patient bps trends had been consistently labile.Subsequently, the patient received an lr (lactated ringer) bolus and his pressor requirement was markedly increased.At the end of the crrt treatment, as the md cleared his sterile field, there was a large collection of blood and fluids noted on the peri-pad beneath the patient.Upon further assessment, the end of the pigtail had broken off the catheter itself.The pigtail lumen was completely separated from the tubing.A standard luer lock adapter had been attached to the pigtail and no report of an issue with the adapter prior to the incident.The femoral insertion site was cleansed with chlorhexidine prior to insertion per their policy.Chlorhexidine was the cleaning agent used during insertion.As the packaging had been discarded at the time it was inserted, the lot number of the catheter was unspecified and they could not answer if the item number was 8888233213 with 100% assurity, the catheter they had in stock on the unit was 8888233213.Per insertion documentation, the catheter was indeed a 12fr 20cm catheter.The device was not exposed to any form of excessive force.The clamp was moved periodically and this was common practice with items in this hospital.No cleaning agent used on the catheter itself.Nothing unusual observed on the device prior to use.The line was immediately clamped with a needle-driver which was at the bedside.The amount of blood/fluids in the bed was un-quantifiable thus, the patient¿s i/o (intake and output) were not able to be rectified as result to the event.The patient's pressors/vasopressive medication had to be aggressively titrated/ increased after being connected to his lij (left internal jugular) tlc (triple lumen catheter) (already in place).Fluid boluses were given.Per mds, the crrt was stopped emergently to allow a new catheter to be inserted however, the line replacement did not happen for some time and the patient endured an un-necessary break/delay (unspecified for how long treatment delayed) in his crrt regimen.The catheter was not repaired as it was not able to be repaired.A new line (of the same brand) was placed at rij (right internal jugular), and the treatment was completed.Ultimately, patient also received rbc (red blood cell) transfusion.The event did not lead to or extend patient¿s hospitalization.The patient¿s status at the resolution of the event was no additional harm or injury.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15442172
Report Number3009211636-2022-00277
Device Sequence Number6020638
Product Code NIE
UDI-Device Identifier10884521127654
UDI-Public10884521127654
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888233213
Device Catalogue Number8888233213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer01/19/2023
02/10/2023
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date01/24/2023
02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown
Patient Weight57 KG